MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1829570
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that four months and fourteen days post a port placement, the patient allegedly developed with right arm swelling.Furthermore, the patient was allegedly diagnosed with right subclavian and axillary venous thrombosis under ultrasound imaging of right upper extremity.Reportedly, the catheter and port were removed in its entirety and discarded.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 05/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Medical records alleged that the patient underwent port placement procedure for treatment of left breast mass.Procedure was completed and fluoroscopic imaging was used to confirm correct placement.Dual lumen power port was attached to the catheter and the port placed in the pocket.The port aspirated and flushed with heparinized saline without issue.Approximately four months seventeen days later patient presented to office visit.Three days before visit she had blood drawn from right antecubital and she was difficult stick and developed right arm swelling below the site of iv stick.She states her hand swelling has decreased but her arm remains swollen.She was advised to apply vaseline to skin twice a day after shower and referred to radiation oncology.Next day patient underwent ultrasound venous doppler right upper extremity study showed right subclavian and axillary venous thrombosis.Approximately one month eight days post ultrasound patient underwent echocardiogram which showed normal left ventricle without any hypertrophy.There was trivial to mild tricuspid valve regurgitation.There was trivial to mild aortic valve regurgitation.After three days patient underwent x shaped localization clip in the upper outer left breast.Next day patient underwent ultrasound venous duplex of right upper extremity which showed no evidence of acute deep vein thrombosis in the right upper extremity.After one day patient underwent left breast lumpectomy with savi location and left axillary sentinel lymph node biopsy along with right medi port removal.Local anesthetic was infused, incision was made and medi port was dissected free.Then placed in reverse trendelenberg and the catheter and port were removed in its entirety and discarded.Therefore, the investigation is confirmed for the reported thrombosis and swelling.Furthermore, clinical conditions alleged in the complaint can be confirmed.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method) h11: d4 (unique identifier (udi) #), h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20144004
Report Number3006260740-2024-04937
Device Sequence Number15529139
Product Code LJT
UDI-Device Identifier00801741027192
UDI-Public(01)00801741027192(17)230531(10)REFV0272
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number1829570
Device Lot NumberREFV0272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale